Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Reason for delay in recovery after hysterectomy? Medication? Have gall bladder stone and hypothyroidism?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9711 Questions
Question
My mom is 50 years old and she had a surgery of hysterectomy four months back but she has not yet recovered.Along With this she has a problem of gall bladder stone and Hypothyroidism. I have taken her to many doctors but she is not feeling better specially about the recovery of hysterectomy. Could anyone please suggest what might be the reasons for delay in recovery of surgery. And could you suggest some medicine for the same. Recently her blood sample has been taken for different type of tests. Reports has been attached with it.
Posted Sat, 21 Apr 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Rakhi Tayal 56 minutes later
Hello,

Thanks for posting your query.

I have gone through all the reports attached by you. Your mother has raised liver enzymes- GGT and alkaline phosphatase with subclinical hypothyroidism- may be controlled with medicines. Along with these, she has hypercholesterolemia.

All these conditions do not hamper the post operative recovery. You need to be more specific regarding the current problems she is having.

1. Has her stitches healed properly?
2. Is there any vaginal discharge?
3. Is there any fever associated?

Answering these questions will help me in giving you a more informed opinion.

The raised liver enzymes may be due to fatty liver which can be determined by an ultrasound scan of abdomen.

I will be glad to answer the query after getting more details from you.

Awaiting your reply.

Regards.

Above answer was peer-reviewed by
 
Follow-up: Reason for delay in recovery after hysterectomy? Medication? Have gall bladder stone and hypothyroidism? 36 minutes later
From outside it does have little swelling and inside abdomen she feels the burning sensation from navel to vagina and side ways of stomach. But no fever associated and no vagina flow. It was a dissolve type of stitches. And little redness along the stitches is there.
 
 
Answered by Dr. Rakhi Tayal 47 minutes later
Hello,

Thanks for writing again.

From your description it seems that her surgical wound has healed well.

The burning sensation that she is feeling now is more likely to be related to post menopausal symptoms. An ultrasound scan of abdomen will help in revealing any organic cause.

You can consult her gynecologist for phytoestrogens or hormone replacement for menopause.

Wishing you mother a trouble free speedy recovery.

Above answer was peer-reviewed by
 
Follow-up: Reason for delay in recovery after hysterectomy? Medication? Have gall bladder stone and hypothyroidism? 18 minutes later
She is having few medicines related to gallbladder stone and hypothyroid, i had already given the list of medicine. I would like to know, do these medicine can effect this burning sensation inside her stomach? She felt better in between but once she started taking those medicine she is again feeling uncomfortable.
 
 
Answered by Dr. Rakhi Tayal 7 hours later
Hello.
Zocef is cefuroxime- an antibiotic, Bifilac is a probiotic to help her gut flora to normalize, Looz syrup is a laxative, Atrolip F is a lipid lowering agent for hypercholesterolemia she is having, Pantocid L is to reduce gastric acidity and menopose are to take care of her menopausal symptoms. Out of these none of the medicine is for thyroid disorders. All these will only help symptoms and do not aggravate it.
Take care.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions